Wisconsin, 2005

Drought in Wisconsin, November 1 to 30, 2005

November 1 to 30, 2005 · NWS MKX · 21 events in 20 counties and zones

Drought conditions, to varying degrees, continued across south-central and southeast Wisconsin through November, but did show improvement by the end of the month thanks to above normal precipitation. ).

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Drought conditions, to varying degrees, continued across south-central and southeast Wisconsin through November, but did show improvement by the end of the month thanks to above normal precipitation. At the start of the month, D0 (abnormally dry) conditions existed north of a line from Dodgeville (Iowa Co.) to Fond du Lac (Fond du Lac Co.). D1 (moderate drought) conditions existed south of this line, while south of a line from Darlington (Lafayette Co.) to Racine (Racine Co.), D2 (severe drought) conditions existed. As the month advanced, the severe drought area retreated to only Racine and Kenosha counties. The tier of counties from Marquette to Sheboygan county dropped entirely from drought conditions by the end of the month, and the northern extent of D1 and D2 conditions retreated southward a bit. For the month, except for Lafayette County, all counties had at least 3 to 4 inches, with a band from Beloit to West Bend to Port Washington receiving 4 to 5 inches. The Whitewater to Dousman area had over 5 inches, while Whitewater had high honors with 5.72 inches of precipitation in November, 2005. One-third to two-thirds of the this montly precipitation fell on November 5th in the form of showers and thunderstorms. Normal November precipitation for southern Wisconsin is 2 to 3 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Oct 31, 2:54 PM CST, 9 hours 6 minutes earlier.

Area forecast discussion, Oct 31, 2:54 PM CST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CST MON OCT 31 2005

.DISCUSSION...FORECAST FOCUS ON GENERALLY QUIET WEATHER TONIGHT
INTO SATURDAY.

RADAR AND SATELLITE LOOPS SHOW SHOWERS ALONG AND SOUTH OF A SHEAR
ZONE STRETCHING FROM SOUTHEAST IOWA TO FAR NORTHEAST ILLINOIS. THE
SHOWERS WERE ASSOCIATED WITH A 100KT 300 MB JET. AT THIS TIME...IT
APPEARS THAT THE RAIN WILL REMAIN JUST SOUTH OF THE SOUTHEAST
CORNER OF THE CWA THIS EVENING. ANOTHER PERIOD OF POTENTIAL
SHOWERS OCCURS ON TUESDAY WITH A H700 TROUGH MOVING ACROSS CWA
WITH MODERATE AMOUNTS OF OMEGA. HOWEVER...ALL MODELS AND MOS
QUIDANCE IN FAIR AGREEMENT WITH KEEPING SHOWERS NORTH OF CWA
CLOSER TO BEST DYNAMICS. IN ADDITION...H850 AND BELOW SHOULD
REMAIN DRY SO ANY VIRGO NOT EXPECTED TO REACH THE GROUND.

IN GENERAL...MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION
AND MOS GUIDANCE THROUGH 84 HOURS. GFSLR AND DGEX ARE IN GOOD
AGREEMENT OUT THROUGH 7 DAYS. SERIES OF GENERALLY WEAK PRESSURE
SYSTEMS WILL MOVE RAPIDLY ACROSS WISCONSIN TONIGHT THROUGH
SATURDAY. MOST OF THE DYNAMICS AND MOISTURE WILL REMAIN NORTH OF
CWA SO WILL HAVE A DRY FORECAST THROUGH SATURDAY. WILL LEAN TOWARD
WARMER MET TEMPERATURES WHICH AGREE WITH UKMET H850 TRENDS.

NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION WILL BE ON SATURDAY
NIGHT AND SUNDAY WHEN MODELS INDICATE A SURFACE LOW MOVING FROM
MID MISSISSIPPI VALLEY TO NEAR SOUTHERN TIP OF LAKE
MICHIGAN...THEN CONTINUING NORTHEAST ACROSS SOUTHERN MICHIGAN. GFS
AND NAM BOTH SHOW LOTS OF RAIN ASSOCIATED WITH THE SYSTEM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CST MON OCT 31 2005

WIZ046-047-051-052-056>060-062>072-011015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ643>646-665-011015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
400 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY.

HENTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Marquette

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marquette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Drought, Green Lake

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Green Lake forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Drought, Fond du Lac

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fond du Lac forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Drought, Fond du Lac

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fond du Lac forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Drought, Sheboygan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sheboygan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Drought, Sauk

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sauk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Drought, Columbia

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Columbia forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Drought, Dodge

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Drought, Ozaukee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ozaukee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Drought, Iowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Iowa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Drought, Dane

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dane forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Drought, Waukesha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Waukesha forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Drought, Milwaukee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Milwaukee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Drought, Lafayette

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Drought, Green

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Green forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Drought, Rock

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Drought, Walworth

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Walworth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Drought, Racine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Racine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Drought, Kenosha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kenosha forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479963, 5479964, 5479965, 5479966, 5479967, 5479968, 5479969, 5479970, 5479971, 5479972, 5479973, 5479974, 5479975, 5479976, 5479977, 5479978, 5479979, 5479980, 5481693, 5481694, 5481775.